Alert archive / California / Winter Weather Advisories in 2012
Winter Weather Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Dec 16, 2012, 3:20 PM PST. It took effect at Dec 17, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 3:20 PM PST (23:20 UTC)
- In effect from
- Dec 17, 2012, 4:00 AM PST
- Expired
- Dec 17, 2012, 3:45 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS46 KEKA 162320 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 PM PST SUN DEC 16 2012 ...A STRONG COLD FRONT WILL IMPACT THE AREA TONIGHT... TONIGHT A COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA. INITIALLY SNOW LEVELS WILL RISE...EXCEPT WHERE COLD AIR REMAINS TRAPPED IN EASTERN TRINITY COUNTY. MONDAY SNOW LEVELS WILL FALL BEHIND THE COLD FRONT. CAZ003-170730- /O.NEW.KEKA.WW.Y.0018.121217T1200Z-121218T0000Z/ NORTH COAST INTERIOR- 320 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 2500 FEET WITH UP TO AN INCH AS LOW AS 2000 FEET. * LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES. * HIGHWAYS/PASSES IMPACTED...HWY 299 AT BERRY SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT. FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL 1-800-427-7623. BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$ CAZ004-170730- /O.EXT.KEKA.WW.Y.0017.000000T0000Z-121217T1400Z/ UPPER TRINITY RIVER- 320 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY ABOVE 2000 FEET... THE WINTER WEATHER ADVISORY ABOVE 2000 FEET IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 2000 FEET TONIGHT. AN ADDITIONAL 2 INCHES IS POSSIBLE MONDAY. * LOCATIONS...TRINITY COUNTY EAST OF JUNCTION CITY.THIS INCLUDES WEAVERVILLE AND TRINITY CENTER. * HIGHWAYS/PASSES IMPACTED...HWY 299 AND HWY 3. THIS INCLUDES BUCKHORN SUMMIT AND OREGON MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$
2 follow-up statements
548 WWUS46 KEKA 170723 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1123 PM PST SUN DEC 16 2012 CAZ004-171400- /O.CON.KEKA.WW.Y.0017.000000T0000Z-121217T1400Z/ UPPER TRINITY RIVER- 1123 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MONDAY ABOVE 2000 FEET... * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 2000 FEET TONIGHT. AN ADDITIONAL 2 INCHES IS POSSIBLE MONDAY. * LOCATIONS...TRINITY COUNTY EAST OF JUNCTION CITY.THIS INCLUDES WEAVERVILLE AND TRINITY CENTER. * HIGHWAYS/PASSES IMPACTED...HWY 299 AND HWY 3. THIS INCLUDES BUCKHORN SUMMIT AND OREGON MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$ CAZ003-171530- /O.CON.KEKA.WW.Y.0018.121217T1200Z-121218T0000Z/ NORTH COAST INTERIOR- 1123 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MONDAY ABOVE 2500 FEET... * SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 2500 FEET WITH UP TO AN INCH AS LOW AS 2000 FEET. * LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES. * HIGHWAYS/PASSES IMPACTED...HWY 299 AT BERRY SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT. FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL 1-800-427-7623. BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$
402 WWUS46 KEKA 171145 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 AM PST MON DEC 17 2012 CAZ003-171245- /O.CAN.KEKA.WW.Y.0018.121217T1200Z-121218T0000Z/ NORTH COAST INTERIOR- 345 AM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER WEATHER ADVISORY. MORNING SNOW LEVELS ARE RUNNING BETWEEN 4000 AND 5000 FT WITH SHOWER ACTIVITY DIMINISHING. ANOTHER 1 TO 3 INCHES OF SNOW ACCUMULATION IS POSSIBLE THIS MORNING IN HIGHER ELEVATIONS WITH UP TO AN INCH AT HIGHER PASSES. THUS THE WINTER WEATHER ADVISORY IS CANCELLED. $$ CAZ004-171245- /O.CAN.KEKA.WW.Y.0017.000000T0000Z-121217T1400Z/ UPPER TRINITY RIVER- 345 AM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER WEATHER ADVISORY. MORNING SNOW LEVELS ARE RUNNING BETWEEN 5000 AND 6000 FT WITH SHOWER ACTIVITY EXPECTED TO END BY MID MORNING. ANOTHER 1 TO 3 INCHES OF SNOW ACCUMULATION IS POSSIBLE THIS MORNING IN HIGHER ELEVATIONS. SNOW LEVELS WILL BEGIN TO FALL THIS AFTERNOON ACCOMPANIED BY LIMITED SHOWER ACTIVITY. UP TO AN INCH OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE AT THE HIGHER PASSES DURING THIS TIME. OTHERWISE NO SIGNIFICANT LOW LEVEL SNOW IS EXPECTED TODAY. THUS THE WINTER WEATHER ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 16, 8:27 AM PST, 6 hours 53 minutes earlier.
Area forecast discussion, Dec 16, 8:27 AM PST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
827 AM PST SUN DEC 16 2012
.SYNOPSIS...A WARM FRONT MOVING INTO NW CALIFORNIA WILL CAUSE
RISING SNOW LEVELS TODAY AND BRING WIDESPREAD RAIN. WINDS WILL
ALSO INCREASE ALONG THE NORTH COAST THIS AFTERNOON AS LOW
PRESSURE MOVES INTO THE PACIFIC NORTHWEST. A TRAILING COLD FRONT
WILL CROSS THE REGION ON MONDAY...USHERING IN VERY COLD AIR BY
TUESDAY.
.UPDATE...DID AN UPDATE THIS MORNING TO ISSUE A WINTER WEATHER
ADVISORY FOR THE WEAVERVILLE AREA THIS MORNING. PRECIPITATION
APPEARS TO BE LINGERING LONGER THAN PREVIOUSLY EXPECTED. WEBCAMS
AND SHOW SNOW FALLING ON THE HWY 299 SUMMITS IN TRINITY COUNTY AND
SURFACE OBSERVATIONS SHOW TEMPERATURES RIGHT AT FREEZING IN
WEAVERVILLE. EXPECT 2 TO 4 INCHES OF SNOW WILL FALL TODAY AS A
WARM FRONT CROSSES THE AREA. FOR NOW HAVE SNOW LEVELS RISING
TONIGHT AS THE COLD FRONT APPROACHES THE AREA AND WINDS INCREASE
MIXING THE WARMER AIR INTO THERE. THERE IS A CHANCE THE PRECIP
WILL STAY ALL SNOW TONIGHT IN WEAVERVILLE AND THEY COULD RECEIVE
SIGNIFICANT ACCUMULATIONS TONIGHT AND MONDAY. THIS WILL NEED TO BE
MONITORED CLOSELY. MKK
&&
.PREV DISCUSSION... /ISSUED 454 AM PST SUN DEC 16 2012/
SHORT TERM...A LARGE UPPER HIGH SITUATED NEAR 32N143W IS ROTATING
A RIDGE AXIS TOWARD NW CALIFORNIA THIS MORNING AS SEEN IN WV
SATELLITE. THIS IN CONJUNCTION WITH A DEPARTING SHORTWAVE HAS MADE
FOR A CHALLENGING FORECAST THIS MORNING. DESPITE MORNING RADAR
INDICATING BROAD AREA OF PRECIPITATION, THE RIDGE SHOULD PUT AN
END TO PRECIPITATION FOR MOST AREAS EARLY THIS MORNING. DEL NORTE
AND NORTHERN HUMBOLDT AND TRINITY COUNTIES COULD SEE SOME
PRECIPITATION EARLY THIS MORNING, BUT SHOULD CLEAR OUT BY MID
MORNING. THIS WILL ALLOW FOR A FEW HOURS OF DRY WEATHER THIS
MORNING. IF THE RIDGE REMAINS TOO DIRTY, WILL NEED TO UPDATE THE
FORECAST TO BRING RAIN BACK IN.
THIS AREA OF PRECIPITATION IS ASSOCIATED WITH A WARM FRONT SLIDING
INTO THE REGION. THIS WARM FRONT IS BRINGING WARM AIR BACK AND
CAUSING THE SNOW LEVELS TO RISE THIS MORNING. SNOW LEVELS ARE
ALREADY PUSHING 3000 FEET THIS MORNING AND WILL CONTINUE TO RISE
THROUGH THE DAY. THE LONE HOLD OUT IS EASTERN TRINITY COUNTY WHERE
SNOW LEVELS ARE STILL AROUND 2000 FEET. SNOW LEVELS ARE EXPECTED
TO BE AROUND 5000 TO 7000 FT BY THIS AFTERNOON. AS SUCH, SNOW WILL
BE LIMITED THIS MORNING DUE TO RISING SNOW LEVELS AND LIMITED
PRECIPITATION. EVEN SO, ANOTHER 1 TO 3 INCHES ARE POSSIBLE ACROSS
THE HIGHER MOUNTAINS IN DEL NORTE AND EASTERN HUMBOLDT COUNTIES
AND ACROSS THE HIGHER PASSES IN TRINITY COUNTY. WITH LIMITED
AMOUNTS EXPECTED, OPTED NOT TO ISSUE ANY WINTER WEATHER PRODUCTS.
THE WARM FRONT'S ASSOCIATED LOW WILL SLIDE INTO THE PACIFIC
NORTHWEST TODAY WITH THE TRIPLE POINT CROSSING SOUTHERN OREGON.
THIS WILL CAUSE A TIGHTENING OF THE PRESSURE GRADIENT ACROSS FAR
NORTHERN CALIFORNIA, AS WELL AS CAUSE A SQUEEZE PLAY BETWEEN THE
SISKIYOUS AND THE FRONTAL BOUNDARY. COMBINED, THIS WILL YIELD
STRONG GUSTY WINDS ALONG THE DEL NORTE AND NORTHERN HUMBOLDT COAST
THIS AFTERNOON AND EVENING. DID NOT ALTER ANYTHING WITH THE
ONGOING WIND ADVISORY AS IT STILL LOOKS TO BE ON TRACK.
AFTER LOW PRESSURE SLIDES INTO THE PAC NW AND THE WARM FRONT WORKS
ITS WAY INTO CENTRAL CALIFORNIA, THE TRAILING COLD FRONT WILL DROP
ACROSS THE REGION. MODELS HAVE BEEN CONSISTENT OVER THE LAST
SEVERAL NIGHTS WITH 1000-500 MB THICKNESSES FALLING TO AROUND
522DAM BY EARLY TUESDAY MORNING. TEMPERATURE GUIDANCE CONTINUES TO
SHOW A WARM BIAS UNDER THIS PATTERN, SO HAVE DROPPED THE MIN TEMP
FOR TUE MORNING BY ABOUT 5 TO 10 DEGREES BELOW MODEL GUIDANCE.
WITH THIS DROP, MOST AREAS WILL EXPERIENCE FREEZING TEMPS TUE
MORNING, WITH THE EXCEPTION OF THE MENDOCINO COAST. WILL NEED TO
LOOK AT FREEZE WARNING FOR THE REDWOOD COAST DURING THIS TIME.
TUESDAY WILL BEGIN A SHORT DRY SPELL AS A RIDGE CROSSES THE AREA.
THIS WILL ALSO ALLOW FOR MODEST WARMING AFTER THE COOL DOWN. MODELS
AGREE THIS DRYING WILL BE SHORT LIVED AS THE RIDGE SHIFTS OFF TO
THE EAST ON WEDNESDAY. RAIN AND SNOW WILL RETURN ON WEDNESDAY. BFG
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MODELS SHOW A LONG
WAVE TROUGH DEVELOPING OVER THE WEST COAST MIDWEEK AND REMAINING
IN PLACE THROUGH THE END OF THE WEEK. KEPT POPS WELL ABOVE CLIMO
DURING THIS TIME PERIOD. COLD AIR WITH THIS TROUGH WILL ALLOW SNOW
LEVELS AND TEMPERATURES TO DROP SIGNIFICANTLY. THE QUESTION IS
MOISTURE. IF ANY STORMS SET UP WITH GOOD MOISTURE THERE IS THE
POTENTIAL FOR DECENT SNOWFALL AT LOWER ELEVATIONS ALONG WITH
EMBEDDED CONVECTION. THIS CONTINUES TO BE WATCHED CLOSELY. MS
AVIATION...NORTH COAST AIRPORTS HAVE RISEN TO VFR CIGS/VIS THIS
MORNING WITH MOSTLY -RA CONTINUING. HOWEVER...LOTS OF LOW RAGGED
CLOUDS PRESENT SO MAY SEE THE OCCASIONAL MVFR CLOUDS. AFTERNOON
WILL RETURN PREDOMINANT CIGS/VIS TO MVFR AS RAIN CONTINUES. GUSTY
WINDS WILL ALSO CAUSE ISSUES AT CEC THIS AFTERNOON AND EVENING.
UKI REMAIN UNDER A LOW OVERCAST THIS MORNING WITH IFR-MVFR VIS.
TA
MARINE...NEARSHORE BUOYS THIS MORNING SHOW SOUTHERLY WINDS
GRADUALLY INCREASING. THE SOUTHERLY WINDS WILL INCREASE INTO
THIS AFTERNOON AS A FRONT APPROACHES OUR WATERS. GALE CONDITIONS
ARE EXPECTED NORTH OF CAPE MENDOCINO THIS AFTERNOON AND EVENING AS
THE FRONT CROSSES THE WATERS. LEFT THE GALE WARNINGS UNCHANGED,
BUT EXTENDED THE SCA FOR ZONE 455 BECAUSE WINDS HAVE BEEN GUSTY
NEAR BUOY 14 AND DON'T EXPECT THEM TO DROP MUCH MORE THIS MORNING.
THE OTHER SCA'S REMAIN UNCHANGED. THE GUSTY SOUTH WINDS WILL
GENERATE SHORT PERIOD SOUTHERLY WAVES INTO TONIGHT MIXED WITH
LONGER PERIOD WESTERLY WAVES. WINDS WILL EASE AND TURN TO THE WEST
LATE TONIGHT AS THE FRONT MOVES INLAND AND SOUTHERLY SEAS WILL
LOWER. HOWEVER, LONG PERIOD WESTERLY WAVES ASSOCIATED WITH THIS
FRONT WILL BUILD TONIGHT AND PEAK EARLY MONDAY MORNING. MODELS
SHOW THESE WAVES PEAKING NEAR 20 FT, SO ISSUED A HAZ SEAS WATCH
FOR ALL OF THE WATERS FOR LATE TONIGHT INTO MONDAY MORNING. THE
HIGHEST WAVES LOOK TO BE NORTH OF CAPE MENDOCINO AND ACROSS THE
OUTER WATERS. THESE WAVES WILL ALSO PRODUCE BREAKERS AROUND 20 FT.
BUT THESE AREN'T BIG ENOUGH FOR A HIGH SURF ADVISORY AND DOUBT
MANY PEOPLE WILL BE AT THE BEACHES LATE TONIGHT INTO MONDAY
MORNING IN THE RAIN, WHEN THE BIGGEST BREAKERS WILL BE HITTING.
BUT WE STILL ARE WAITING FOR THESE WAVES TO PASS SOME BUOYS LATER
TODAY TO KNOW JUST HOW BIG THEY REALLY WILL BE. THE STORMY PATTERN
LOOKS TO CONTINUE THIS WEEK WITH WESTERLY WAVES DOMINATING THE
WATERS. MS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING CAZ001.
WINTER WEATHER ADVISORY UNTIL 5 PM PST THIS AFTERNOON ABOVE 1500
FEET FOR THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON PST TODAY PZZ450.
HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING
PZZ450-455-470-475.
GALE WARNING FROM NOON TODAY TO MIDNIGHT PST TONIGHT PZZ450.
SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING PZZ470.
GALE WARNING UNTIL 3 AM PST MONDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PST MONDAY PZZ475.
SMALL CRAFT ADVISORY UNTIL 3 AM PST MONDAY PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 16, 12:49 PM PST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1249 PM PST SUN DEC 16 2012 CAZ001-172100- REDWOOD COAST- 1249 PM PST SUN DEC 16 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A FRONTAL BOUNDARY WILL CAUSE STRONG GUSTY WINDS ALONG THE REDWOOD COAST THIS AFTERNOON AND EVENING. RAIN...HEAVY AT TIMES...WILL BE DOMINANT THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS NW CALIFORNIA ON MONDAY. COLD AIR WILL FILL IN ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY DRIVING DOWN OVERNIGHT LOWS BY ABOUT 10 TO 20 DEGREES OVER THE PREVIOUS NIGHT. MORE RAIN IS EXPECTED WEDNESDAY AND THURSDAY. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-172100- NORTH COAST INTERIOR- 1249 PM PST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW LEVELS WILL CONTINUE TO RISE FROM AROUND 2000 FEET THIS MORNING TO AROUND 4000 FEET THIS AFTERNOON. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE OVER SOME OF THE AREAS HIGHER PASSES THIS MORNING. BY TONIGHT THE SNOW WILL BE CONFINED TO AREAS ABOVE .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS NW CALIFORNIA ON MONDAY. COLD AIR WILL FILL IN ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY DRIVING DOWN OVERNIGHT LOWS BY ABOUT 10 TO 20 DEGREES OVER THE PREVIOUS NIGHT. MORE RAIN AND MOUNTAIN SNOW IS EXPECTED WEDNESDAY AND THURSDAY. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-076-172100- MENDOCINO COAST-MENDOCINO INTERIOR- 1249 PM PST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS NW CALIFORNIA ON MONDAY. COLD AIR WILL FILL IN ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY DRIVING DOWN OVERNIGHT LOWS BY ABOUT 10 TO 20 DEGREES OVER THE PREVIOUS NIGHT. MORE RAIN AND MOUNTAIN SNOW IS EXPECTED WEDNESDAY AND THURSDAY. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-172100- UPPER TRINITY RIVER- 1249 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SNOW LEVELS WILL REMAIN CONTINUE TO AROUND 4000 FEET THIS AFTERNOON. THE EXCEPTION WILL BE IN THE AREA EAST OF JUNCTION CITY AND NORTH OF HAYFORK WHERE COLD AIR IS LINGERING AND KEEPING SNOW LEVELS AROUND 1500 FEET. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL CROSS NW CALIFORNIA ON MONDAY. COLD AIR WILL FILL IN ACROSS THE REGION LATE MONDAY INTO EARLY TUESDAY DRIVING DOWN OVERNIGHT LOWS BY ABOUT 10 TO 20 DEGREES OVER THE PREVIOUS NIGHT. MORE RAIN AND MOUNTAIN SNOW IS EXPECTED WEDNESDAY AND THURSDAY. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 16, 1:05 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
105 PM PST SUN DEC 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM SNOW 5 S WEAVERVILLE 40.65N 122.94W
12/16/2012 M1.0 INCH TRINITY CA TRAINED SPOTTER
IN DOUGLAS CITY AT 1700 FEET...SNOWING...TEMPERATURE 33
DEGREES.
&&
ASHFORDLocal storm report, Dec 16, 1:27 PM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
127 PM PST SUN DEC 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM SNOW 4 SW DOUGLAS CITY 40.61N 122.99W
12/16/2012 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CALTRANS REPORTS CHAINS OR SNOW TIRES WERE REQUIRED OVER
HAYFORK MOUNTAIN PASS ON HIGHWAY 3. RESTRICTION WAS FROM
5 AM THROUGH 10 AM.
1101 AM SNOW 2 SSW WEAVERVILLE 40.74N 122.96W
12/16/2012 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CALTRANS REPORTS CHAINS REQUIRED ON ALL VEHICLES EXCEPT
4-W DRIVE VEHICLES WITH SNOW TIRES FROM 1 MILE EAST OF
JUNCTION CITY TO WEAVERVILLE ON HIGHWAY 299 OVER OREGON
MOUNTAIN PASS. RESTRICTION WAS FROM 6 AM THROUGH 11 AM.
1201 PM SNOW 6 ENE DOUGLAS CITY 40.67N 122.85W
12/16/2012 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CALTRANS REPORTS CHAINS REQUIRED ON ALL VEHICLES EXCEPT
4-W DRIVE VEHICLES WITH SNOW TIRES FROM 3 MILES EAST OF
DOUGLAS CITY INTO SHASTA COUNTY ON HIGHWAY 299 INCLUDING
BUCKHORN SUMMIT. RESTRICTION BEGAN AT 6 AM AND CONTINUES
AS OF THIS TIME.
1201 PM SNOW 5 W KNOB 40.39N 123.08W
12/16/2012 U0.0 INCH TRINITY CA DEPT OF HIGHWAYS
CALTRANS REPORTS CHAINS OR SNOW TIRES WERE REQUIRED FROM
THE JUNTION OF HIGHWAY 3 INTO SHASTA COUNTY ON HIGHWAY 36
OVERNIGHT THROUGH NOON TODAY.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:15 AM PST | Small Craft Advisory | EKA | 21 hr | |
| Dec 16, 3:15 AM PST | Hazardous Seas Watch | EKA | 12 hr | |
| Dec 16, 7:53 AM PST | Winter Weather Advisory | EKA | 20 hr | |
| Dec 16, 3:03 PM PST | Hazardous Seas Warning | EKA | 36 hr |
Nearby
Winter Weather Advisories in California, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.